Alert archive / North Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 32, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Apr 18, 2000, 12:24 AM EDT for Sampson County, North Carolina. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 18, 2000, 12:24 AM EDT (04:24 UTC)
- Expired
- Apr 18, 2000, 12:55 AM EDT
- In force
- 31 min
- Issued by
- NWS Raleigh, NC
- Area
- Whole counties
County Sampson County, NC
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 18, 12:45 AM EDT | Hail 0.75 | Autryville, NC |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 4.4 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 550 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1239 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KRAH 180425 SVRRDU NCC163-180455- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RALEIGH NC 1224 AM EDT TUE APR 18 2000 THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SAMPSON COUNTY IN NORTH CAROLINA * UNTIL 1255 AM EDT * AT 1220 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR GARLAND ON HIGHWAY 701... MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... DELWAY AND SHANGHAI AROUND 1235 AM EDT THIS STORM HAS A HISTORY OF LARGE HAIL AND DAMAGING WINDS. RA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 17, 9:55 PM EDT, 2 hours 29 minutes earlier.
Area forecast discussion, Apr 17, 9:55 PM EDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION...UPDATE. NATIONAL WEATHER SERVICE RALEIGH, NC 955 PM EDT MON APR 17 2000 ...UPDATED FOR LINE ECHO WAVE PATTERN... 88-D INDICATES POSSIBLE LEWP FORMATION DURING THE PAST FEW MINUTES OVER MOORE...CHATHAM... AND DURHAM COUNTIES MOVING RAPIDLY EAST. THREAT FOR WIND DAMAGE WITH THIS. THE SEVERE THUNDERSTORM WATCH CONTINUES IN EFFECT THROUGH 12 AM FOR THE SOUTH HALF OF CENTRAL NORTH CAROLINA. SO FAR... WE HAVE HAD REPORTS OF DIME SIZE HAIL ABOUT 900 PM FROM SEVERAL LOCATIONS AROUND WADESBORO IN ANSON COUNTY AND MARBLE HAIL REPORTS FROM ELLERBE IN RICHMOND COUNTY. FREQUENT LIGHTNING HAS BEEN CAUSING PROBLEMS AS WELL. THE STORMS SEEM TO BE SPREADING OUT INTO AN MCS... HEAVY RAIN PRODUCER. THE UPPER LOW IS PROGRESSING SE OVER WESTERN NORTH CAROLINA AND WILL DRIFT OVER THE CENTRAL SECTIONS OVERNIGHT. WE THINK THE MAIN THREAT OVERNIGHT WILL BE POTENTIAL WIND DAMAGE WITH A LEWP AND POTENTIAL 0.75 TO 1.00 INCH HAIL ON AN ISOLATED BASIS IN AND NEAR THE WATCH AREA THROUGH 12 AM... WITH HEAVY RAIN POTENTIAL AND FREQUENT LIGHTNING THREAT OVERNIGHT. COUNTY FLASH FLOOD GUIDANCE NUMBERS ARE FAIRLY HIGH... SO THREAT WILL LIKELY BE5 MORE URBAN FLOODING. ZONES ARE ALREADY OUT AND WILL BE UPDATED AGAIN TOWARD 12 AM. .RAH... SEVERE THUNDERSTORM WATCH THROUGH 12 AM FOR THE SOUTHERN HALF OF CENTRAL NORTH CAROLINA. BADGETT/RFG
In the hours before
Local storm report, Apr 17, 10:23 PM EDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH/DURHAM NC
1023 PM EDT SUN APR 16 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1019 PM CARRBORO NC FLOODING
04/17/00 ORANGE CARRBORO REPORTED 0.75 OF
AN INCH OF RAIN IN 20
MINUTESLocal storm report, Apr 17, 10:28 PM EDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH/DURHAM NC
1028 PM EDT SUN APR 16 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1022 PM GOLDSTON NC WIND DAMAGE
04/17/00 CHATHAM NUMEROUS TREES DOWN 4
MILES SOUTHWEST OF
GOLDSTON
>Local storm report, Apr 17, 10:42 PM EDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH/DURHAM NC
1042 PM EDT SUN APR 16 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1035 PM SANFORD NC .75 INCH HAIL
04/17/00 LEE DIME SIZE HAIL 8 MILES
SOUTH OF SANFORD. REPORTED
BY LEE COUNTY
COMMUNICATIONS
1038 PM DURHAM NC .88 INCH HAIL
04/17/00 DURHAM NICKEL SIZE HAIL IN
DOWNTOWN DURHAM WITH
ESTIMATED 40 MPH WIND.
REPORTED BY DURHAM COMMS
CENTER
PWBLocal storm report, Apr 17, 10:46 PM EDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH/DURHAM NC
1046 PM EDT SUN APR 16 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1043 PM DURHAM NC 1.25 INCH HAIL
04/17/00 DURHAM GOLFBALL SIZE HAIL AT
INTERSECTIONS OF HIGHWAY
98 AND MeIAMI BLVD. IN EAST
DURHAM
PWBLocal storm report, Apr 17, 11:58 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH/DURHAM NC
1156 PM EDT SUN APR 16 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1020 PM PITTSBORO NC WIND DAMAGE
04/17/00 CHATHAM TWO TREES DOWN ON HWY 42
AND ONE TREE DOWN ON JERRY
FRY ROAD ... DAMAGE 5 MILES
SOUTHEAST THROUGH SOUTHWEST OF
PITTSBORO
1115 PM MORRISVILLE NC WIND DAMAGE
04/17/00 WAKE SEVERAL TREES AND LIMBS ON
POWER LINES ON PLEASANT
PLAINS ROAD IN WESTERN
WAKE COUNTY. NUMEROUS
LIMBS DOWN THROUGHOUT THE
COUNTY DUE TO STRONG WIND WITH
OUTFLOW BOUNDARY.Local storm report, Apr 18, 12:00 AM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH/DURHAM NC
1200 AM EDT MON APR 17 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1055 PM KIPLING NC WIND DAMAGE
04/17/00 HARNETT SEVERAL REPORTS OF TREES
BEING BLOWN DOWN ACROSS
THE WESTEwRN END OF THE
COUNTY, S OF RAVEN ROCK...
AND NEAR KIPLINGThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 8:41 PM EDT | Severe Thunderstorm Warning | RAH | Anson | 34 min |
| Apr 17, 9:15 PM EDT | Severe Thunderstorm Warning | RAH | Richmond | 30 min |
| Apr 17, 9:49 PM EDT | Severe Thunderstorm Warning | RAH | Moore | 31 min |
| Apr 17, 10:08 PM EDT | Severe Thunderstorm Warning | RAH | Granville | 47 min |
| Apr 17, 10:12 PM EDT | Severe Thunderstorm Warning | RAH | Chatham | 33 min |
| Apr 17, 10:26 PM EDT | Severe Thunderstorm Warning | RAH | Durham | 34 min |
| Apr 17, 10:32 PM EDT | Severe Thunderstorm Warning | RAH | Lee | 18 min |
| Apr 17, 10:44 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Wake | 46 min |
| Apr 17, 11:07 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland | 23 min |
| Apr 17, 11:35 PM EDT | Severe Thunderstorm Warning | RAH | Johnston | 30 min |
| Apr 17, 11:40 PM EDT | Severe Thunderstorm Warning | RAH | Franklin | 35 min |
| Apr 18, 12:55 AM EDT | Severe Thunderstorm Warning | RAH | Wayne | 35 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.